Bydurion Anybody???

Run Soo
By Run Soo Latest Reply 2014-04-20 10:42:13 -0500
Started 2012-04-10 14:28:51 -0500

I`m suppose to start this drug tommorrw and have not a clue what it is or any idea how it is to help me… I`m not happy with the side effects and scared to death about the costs… Any body on this now and does it help????

19 replies

murmouse 2012-04-14 21:53:30 -0500 Report

I am heading into my 7th week on Bydureon. The first month was really bad for me. I was on Victoza and my diabetes was very well controlled. Once I switched, my blood sugars shot through the roof and stayed that way for about 5 weeks. I was dizzy almost the entire time which now I am attributing to the high BS since my numbers are down and the dizziness is gone. I also have a few nodules from injections. Haven't figured out why sometimes I get them and sometimes I don't. One thing I have noticed about the Bydureon is it is VERY uncomfortable to overeat or even eat until I am full because I stay full for hours afterward. I have started eating several mini-meals to counteract this. Will find out my A1c Friday and am very interested to see the results.

mountainmamaSusanne 2012-09-27 11:06:10 -0500 Report

Do these nodules ever go away? I got the impression from the nurse it was temporary but I can still feel every one since I started on the medication over three months ago. Just call me lumpy.

Lizardfan 2012-04-14 22:39:24 -0500 Report

Wonderful to hear of your improvement murmouse! I see my endo on Monday and will find out my A1C as well. I have experienced the same thing you have regarding appetite suppression and Bydureon. Have you lost weight since starting Bydureon?

My theory about the nodules is simple. I have finally figured out if I pinch the fat only on my tummy and get no muscle when injecting I do not get a nodule. If I do not pinch and just inject I will get a nodule. Angling the needle gives me better insertion of the needle, makes for easier application! Try this and see if it works for you with your next injection. Good luck!

whiteTtger99 2012-04-13 07:33:12 -0500 Report

I was told the people with gastroparisi or other stomach problems shouldn't take Byette. I guess I'll have to stick with insulin.

Lizardfan 2012-04-10 23:22:33 -0500 Report

Do you mean Bydureon? I am on my eighth week of this medication and I really like it. Be advised that at first your blood sugars may go up quite a bit, they usually settle down after a few weeks. There is less nausea for me with Bydureon than Byetta10. I am losing about a pound a week also, the appetite suppression is more subtle than with Byetta but still works very well for me. I love the convenience of a once a week shot.

Now for the only negative thing I have to say about the medication~injection nodules! They are temporary, since you mix, then give the injection into the fat of your stomach area if you hit the muscle (for me that is) I get a nodule. They do go away but I have three right now that are slowly going down in size. They do not harm me in any way, I am just aware that they are there.

I see the endo next week, my A1C is this Friday. I will let you know my follow up and if I have a good reduction in my labs.

There is a facebook page called Byetta and diabetes you can read and learn more about real time Bydureon users, otherwise you are the only other patient on here that is taking it besides myself! Good luck! My insurance covers it for three months for one co-pay, call to see what yours is and your coverage.

yogawoman 2014-04-20 10:42:13 -0500 Report

I've been on Bydureon six weeks. I was told by my endo that I should continue my Byetta for 2-3 weeks until the Bydureon kicked in. Good advice. However, the aide that walked me through the administration told me specifically not to pinch the fat. I've been doing Yoga for two years and have greatly reduced the fat around my abdomen. Then I read somewhere in the Full Prescribing Information to administer sub-cutaneous and not into muscle. I will be trying pinching and slanting the needle.

mountainmamaSusanne 2012-09-27 11:04:06 -0500 Report

I am happy for you that this worked. I my case it is a lot of hype and no substance. It hasn't helped me one bit so I am getting off this high priced trolley and taking it elsewhere. I have been on it for over three months and my blood sugar at rising is 220 most mornings jumps to 330 just before lunch. Late afternoon if I am lucky I am at 160. And then back up again prior to bedtime. Some one is getting rich of this medication but I am no longer going to contribute to the fund.

jigsaw 2012-04-10 20:33:17 -0500 Report

I recently stopped taking Actos. My endocrinologist recommended Bydurion also. I asked the experts at Joslin the same question as you did. I am not taking Bydurion. You might want to check out this discussion that I posted recently. I see what appears to be some similarities. Here is the link to my discussion:

jigsaw 2012-04-10 14:41:43 -0500 Report

Below is a link that I also posted in the article section. This should answer your question.

Run Soo
Run Soo 2012-04-10 15:15:19 -0500 Report

thanks.. are you on it??

jigsaw 2012-04-10 15:44:00 -0500 Report

I took Byetta for a short period of time. I mention this because it is a related medication. It worked better then any oral medication in my experience, and did not cause weight gain like many other medications. I stopped taking it because it was causing constipation. I understand this to be a rare side effect. There is a member on this site who does take Bydurion, and is very satisfied. Maybe he will chime in.
Have you ever looked into managing your diabetes without medications ? There are quite a few members on this site that have been successful without meds for years. I was able to do it for 7 years after my diagnosis with a good food plan and exercise alone. If you are interested, I'm sure there are many members along with myself that can offer good info.